Alert archive / New Jersey / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Philadelphia/Mount Holly

May 16, 2007Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 16, 2007, 5:05 PM EDT for Camden County, New Jersey. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2007, 5:05 PM EDT (21:05 UTC)
Expired
May 16, 2007, 5:45 PM EDT
In force
40 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County Camden County, NJ

The radar

The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 5:15 PM EDTTSTM WND DMGCherry Hill, NJSEVERAL LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 162105
SVRPHI
NJC007-162145-
/O.NEW.KPHI.SV.W.0012.070516T2105Z-070516T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EDT WED MAY 16 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAMDEN...

* UNTIL 545 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
  CAMDEN...OR ABOUT 7 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAGNOLIA AND CAMDEN BY 515 PM EDT...
  CHERRY HILL...SPRINGDALE...LINDENWOLD AND 7 MILES NORTH OF BERLIN
  BY 520 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR DELAWARE.

LAT...LON 3995 7513 3977 7504 3978 7491 3986 7495
      3998 7503

$$

MPD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:17 PM EDT, 48 minutes earlier.

Area forecast discussion, May 16, 4:17 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED MAY 16 2007

.SYNOPSIS...
A STRONG COLD FRONT, BRINGING WIDESPREAD THUNDERSTORMS, WILL
CONTINUE TO CROSS THE REGION INTO THIS EVENING AND FINALLY
STALLING OFFSHORE EARLY THURSDAY. A LOW PRESSURE WILL MOVE UP FROM
THE SOUTH AND RIDE ALONG THE STALLED FRONT BRINGING ANOTHER BOUT
OF RAIN AND SHOWERS ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY INTO MONDAY
FOLLOWED BY HIGH PRESSURE FOR MIDWEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 8 PM THIS
EVENING.

CURRENT RADAR IMAGES INDICATE THAT THE STORMS EXTENDING ON A LINE
FROM SOUTHERN MA SOUTHWESTWARD INTO CENTRAL VA ARE STARTING TO
FIRE UP AND IMPACT THE REGION. AIR TEMPS IN THE 80S THROUGHOUT
MOST OF THE CWA TODAY WILL DROP OFF RAPIDLY AS RAIN MOVES THROUGH
AND ONCE THE FRONT PASSES. A GUST FRONT WILL MOVE THROUGH SOUTHERN
NJ THIS AFTERNOON BEFORE REACHING THE OCEAN/BURLINGTON COUNTY LINE
EARLY THIS EVENING AND POSSIBLY AFFECTING THE WILDFIRE SITUATION
THERE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THUNDERSTORMS WILL START TO DIE OFF AS THE EVENING MOVES ON. THE
FRONT WILL MOVE OFFSHORE BY EARLY THURSDAY MORNING. WINDS WILL
START TO SUBSIDE AFTER MIDNIGHT AND THE SKIES WILL ALSO BEGIN TO
CLEAR BEFORE THE CLOUDS START TO RETURN ON THURSDAY AFTERNOON.
AFTER THE FRONT MOVES THROUGH THE TEMPS WILL COOL DOWN
CONSIDERABLY, AS MOST AREAS WILL SEE HIGHS IN THE MID TO UPPER 60S
ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT FRIDAY THROUGH EARLY
SUNDAY WILL REMAIN ON THE WETTER SIDE. FROM MOST OF SUNDAY THROUGH
WEDNESDAY, DRIER CONDITIONS ARE CURRENTLY EXPECTED. HOWEVER, THIS
IS ABOUT ALL THEY AGREE ON. WITH THE LACK OF MODEL AGREEMENT AND
VERY ACTIVE SHORT TERM TODAY, MADE ONLY NECESSARY CHANGES AND
STAYED ALONG THE LINES OF HPC GUIDANCE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGHLY VARIABLE CONDITIONS COVER THE REGION. OVER THE NW PART OF THE
AREA, TSTMS HAVE MOVED IN FROM THE WEST AND IFR CONDITIONS HAVE BEEN
OBS IN THE TSTMS WITH WIND GUSTS UP TO 40. TO THE SE, VFR CONDITIONS
PREVAILED. THE TSTMS WILL CONTINUE HEADING S/E THROUGH THE EVENING
AND SHOULD BE OFF THE COAST BY 00Z. ANY AREA THAT GETS TSTMS WILL
PROBABLY SEE IFR CONDITIONS FOR AN HR OR TWO. THEN SHOWERS SHOULD
CONTINUE TO 00-03Z AS COOLER AIR ARRIVES.

A SEVERE TSTM WATCH IS IN EFFECT TIL 8 PM AND SOME OF THE WINDS COULD
GUST OVER 50 KT IN THE STRONGEST STORMS.

BY MIDNIGHT, CONDITIONS SHOULD BECOME VFR AT ALL SITES AS DRIER AIR
MOVES IN FROM THE WEST.

LONGER RANGE, SCATTERED SHOWERS MAY OCCUR THURSDAY NIGHT INTO FRI
NIGHT.

&&

.MARINE...
SCA CONDITIONS CONTINUE ON THE OCEAN THROUGH TONIGHT, BUT EXPIRE ON
DEL BAY AT 8 PM. THE SW WINDS WILL DIMINISH RAPIDLY THROUGH THE
EVENING. HOWEVER, 4-6 FT SEAS SHOULD CONTINUE ON THE OCEAN TONIGHT.

THE COLD FRONT THIS EVENING COULD TRIGGER SVR TSTMS AS IT CROSSES
THE REGION. THE GUSTY SW WINDS WILL SHIFT TO NW AND THEN N LATE
TONIGHT. LOW PRESSURE IS FORECAST TO FORM OFF THE SE COAST THU NIGHT
AND THEN HEAD NE TO COASTAL NEW ENGLAND THROUGH FRIDAY NIGHT. THIS
LOW WILL CAUSE N TO NE WINDS OVER THE REGION AS IT MOVES BY WITH SCA
CONDITIONS AGAIN EXPECTED TO DEVELOP.

WINDS SHOULD AGAIN DIMINISH FOR THE WEEKEND AS HIGH PRESSURE BUILD
IN, BUT 4-6 FT SEAS WILL PROBABLY CONTINUE ON THE OCEAN SAT BEFORE
SUBSIDING SUNDAY.

&&

.FIRE WEATHER...
SHOWERS AND TSTMS THIS AFTERNOON SHOULD BE WIDESPREAD. THIS SHOULD
HELP WET THE GROUND AND FUELS IN MOST AREAS. IF THE RAINS MISS THE
FIRE IN OCEAN COUNTY, SOUTHERN NJ, FIRE FIGHTING EFFORTS SHOULD BE
HELPED BY COOLING TEMPERATURES AND INCREASED HUMIDITIES LATER
TONIGHT AND THROUGH THE END OF THE WEEK. ON THURSDAY, MINIMUM HUMIDITIES
SHOULD STAY ABOVE 45 PERCENT THROUGH THE DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...VM
AVIATION/MARINE/FIRE WEATHER...RNS
Hazardous weather outlook, May 16, 4:31 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 AM EDT WED MAY 16 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-170845-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
431 AM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
REGION THIS AFTERNOON AND EVENING.

A COLD FRONT CURRENTLY MOVING INTO WESTERN PENNSYLVANIA WILL MOVE
EASTWARD TODAY. THIS FRONT WILL REACH OUR AREA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE
FRONT.

THERE IS DECENT MOISTURE AHEAD OF THE FRONT AND SUFFICIENT
INSTABILITY. A LINEAR TYPE THUNDERSTORM EVENT IS POSSIBLE WITH THE
BIGGEST THREATS BEING STRONG GUSTY WINDS AND SMALL HAIL.

SHOWERS AND THUNDERSTORMS SHOULD END DURING THE EVENING WITH THE
PASSAGE OF THE FRONT AND THE LOSS OF DAYTIME HEATING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA SOURCE FOR ANY POTENTIAL WATCHES AND WARNING AND FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

ANZ450>455-170845-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
431 AM EDT WED MAY 16 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY MORNING
ON THE OCEAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-170845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
431 AM EDT WED MAY 16 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:37 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren38 min
May 16, 3:05 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset55 min
May 16, 4:53 PM EDTSevere Thunderstorm WarningPHIGloucester52 min
May 16, 5:20 PM EDTSevere Thunderstorm WarningPHISalem40 min
May 16, 5:22 PM EDTSevere Thunderstorm WarningPHIBurlington38 min
May 16, 5:49 PM EDTSpecial Marine WarningPHI116 min
May 16, 6:55 PM EDTSpecial Marine WarningPHI2 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.